MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. X-ALT HIP; LINER, ACETABULAR, HOODED, NEUTRAL, 20°, HXL/FMP, 36MM ID, MP7

ENCORE MEDICAL, L.P. X-ALT HIP; LINER, ACETABULAR, HOODED, NEUTRAL, 20°, HXL/FMP, 36MM ID, MP7
Catalog Number 933-36-252
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/15/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the liner not being in place; it kept displacing the hip.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient's hip kept displacing.The length of in vivo service was 1.8 months.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.Initial or prolonged hospitalization was required.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the device history records showed no non-conforming material reports associated with the main contributor component listed in the complaint.A review of the product complaint report history showed there have been (b)(4) prior complaints reported against this part number; summary of investigations: 1 dislocation, 1 instability, 1 device looseness, 1 infection.This is the first complaint against this lot number.The complaint states liner was not in place without any further explanation.The surgeon reported no issues associated with the explanted product and provided no information that definitively described the root cause or reason of the joint dislocation.No other conditions relating to this event could be determined with confidence.Factors that may contribute to joint dislocation that are not associated with the implants are: improper implant selection, degenerative bone disease, patient non-compliance with medical instructions.This investigation produced no indications or suggestions of a product or process issue affecting implant safety or effectiveness.

Brand Name
X-ALT HIP
Common Device Name
LINER, ACETABULAR, HOODED, NEUTRAL, 20°, HXL/FMP, 36MM ID, MP7
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5367508
Report Number1644408-2016-00001
Device Sequence Number87315
Product Code OQG
UDI-Device Identifier00888912100618
UDI-Public(01)00888912100618
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 12/15/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number933-36-252
Device Lot Number771F1036
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/14/2016
Supplement Report FDA Received Date05/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;